Fat pocket problems and solution
May 28, 2001
About six years ago, before I went onto my current cocktail (3 years, Viracept, 3tc, ddi), I developed a small pocket of fat just to the left of my navel. Year after year it has ever so slowly eroded, but hardly. I hated it.
Just for the hell of it, I bought a Homedics percussion massager for a backache and decided to use it on the pocket. Ten minutes a day, every day, religiously. It seemed stupid to attempt this bizarre technique, especially after several months with no real evidence of change, but I stuck to the regimen. Yet change was happening, and finally I can see this hideous lump is disappearing.
Is it simply following what would have been its normal course? I don't think so, because I really do see evidence of change. If I'm not out of my mind, why is this happening? I'm delighted, but still perplexed.
Response from Dr. Henry
I have not heard of that treatment approach for localized fat accumulations. They do sometimes get bigger then smaller without a clear explanation. If the fat pocket stays away in your case then that is noteworthy but not proof that such an approach would work in most cases. I wouldn't have guessed ahead of time that such a mechanical approach would work but I am still learning about such things. Perhaps in 6-12 months you could provide this site with some follow-up to see if the good results are lasting for you. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.